Hi and thanks for taking the time to read this. After two courses of antibiotics (one for a UTI , septra) and one for a throat infection (amoxicillan). I all of a sudden have bright green discharge, and swollen labia that are itchy. Ive been surfing the net, and everything I've found suggests that green discharge is associated with an STD called Trichomoniasis. However, I have had no sexual contact in the last 3 months. Could there be another way of contracting this, or could this be something else? The antibiotics caused a serious bought of diahrrea, and Im wondering if there was cross contamination or something like that. Any input is appreciated.
hi! it kind of sounds like it could be a std b/c of the color and the itching. sometimes an std does not have any symptons and soemtimes the symptoms dont show up for awhile. i woulc go see your obgyn as soon as you can to be on the safe side. you would rather be safe than let it go to long and cause more problems or PID. good luck...
Symptoms alone are very unreliable in predicting the cause of a vaginal discharge. Trichomoniasis is one of many possible causes. See a health care provider; do not try to reliably figure out the cause on line, and do not treat yourself with anything (yeast meds, yogurt, nothing!) until you have a professional diagnosis.
umm I had that for 5 years no one seemed to know what it was and I NEVER had contact with another person sexually TYVM as docs will assume. I remember a kinda cruddy bathroom at highschool sat in something wet on the toilet seat and my horror story began .. well not compared to others but feelings wise OUCH .. felt like my insides wanted to fall out intense burning pressure feeling .. didn't see ANY sign of what might have been causing it cept abit of ylelowish/white discharge. I found out waaay later that by a doctor btw.. older one very smart didn't even have to look to find out it was that .. due to the fact that it was highly vague often since it can't be tracked by a a pap smear cause its a one celled bacteria(according to him) fk if only I went in earlier.. but the burning and pain is long gone.. going on 3 years remission :) feeling great and happy. an online friend pushed me to go see a doc .. I already had it long before I met her. thank god for her omg.
It is most likely Bacterial Vaginosis which can bet caused but either sexual contact or a weakened imune system. BV is not a STD, even though you can often get it from sexual contact. Often doctors have a had time talking to their patients about this because the causes can be very personal. The most common cause is because you are 1. You are with a new partner any your body has yet to adjust to their chemisty.
2. Your partner is having sexual relations with someone else. This someone ele doesn't need to have an type of infection. Her germs are on your partner. You partner washes and thinks there will not be a problem, but these germs cannot be washed off. He would have no symptoms. If it continues like this both women will end up with BV. The man will not having it. He will not need to be treated. It has happened because one woman's germs being introduced to your germs. A BV infection usually will go away on it's own in about six months in health people (people who have a normal immune system.) Most woman never even know they have it. For a woman to hae an on going problem with this they need to consider this possibility.
3. You immune system is weakened by an illness or a medication like antibotics. This could mess up your system. Yeast infections are the most likely thing you could get from a weaken immune system, but BV could be possible. If BV were to come back after your treatment is over, then I would be concerned you either have an under lying illness causing serious damage to your immune system so that your body is reaction to your own germs, or you are continuing to be exposed to these germs from someone else.
This is an easy test woman can do for themselves at home to decide if they need to see a doctor (if they are not sure). Take a bar of soap in the shower and wash your privates, if you notice that the soap becomes extremely bubbly, more than you think it should, or if you notice an odd smell from the soap, this is a good sign your chemistry is off. That is basically what BV is, it is your PH balance not being right. But the soap test works for anything that messes with your PH balance, so you need to see a doctor to find out if it's an STD or BV.
I had that reaction to taking Septra DS, which was prescribed to me for a UTI. It started with labia swelling and intense itching within about 15 minutes of taking the drug. Then the area erupted in painful sores with crazy discharge. I went to the emergency room and the neophyte there told me I had herpes. Well, that test came out negative. I didn't have herpes, and still don't. It took a couple of weeks for me to heal. I figured I must have had herpes even though the test came out neg. But then I had another UTI 2 months later and the exact same thing happened. Again, within 15 minutes of taking the medicine, the intense itching began and the rest of the ordeal, as I remembered, again followed.
There are very few in the medical community who are aware of this reaction. I found one nurse practitioner who knew the condition. This happened almost 20 years ago. I've avoided Septra ever since then, and have never had another outbreak.
I had this STD a while back and did some research on my own. My doctor told me it was said the virus could live on wet towls and potty seats but that wasn't true. I don't know if it is or not the more research I did the more I found out like any other odd STD it can be in your system, dormat, for a long long time. One case was an older woman of 62 or something and she had come down with this STD and her husband hadn't been able to...um..preform in some time but they did have a time share and there was a towl sharing incident so who's to say. Realistically, its not a horrible std. I mean its nothing to jump up and down about but its not forever. Good Luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.